MAUDE Adverse Event Report: LIFE SPINE ARX; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

LIFE SPINE ARX; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 175-035
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Unspecified Musculoskeletal problem (4535)
Date of Event 02/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reproted that same post-op issue from the same t10-pelvis surgery on (b)(6) 2024.2-week post-op lateral x-ray shows that one tulip head disengaged at t10 and one bone screw at t10 pulled out with tulip attached and both screws at t11 and t12 being pulled out with tulips attached.
 
Additional Manufacturer Narrative
Prior to release, all arx modular tulip heads had been approved through life spine's quality control department and found to meet specifications.Based on the returned implants and the description of the reported event, it is hypothesized that the taper lock within the tulip head was not fully seated as rod reduction activites were performed.Which prevented the screwassembly from properly locking up.The taper lock experienced interference conditions that did not allow this seating condition to occur and the tulip head assembly dissociated from the bone screw with the same mechanical function as it was able to be intially assembled.The tulips not attached then put irregular forces on parts of the construct, leading to the condtion seen in the 2-week follow-up x-rays.Using a tulip priming device and/or investigating the potential interference conditions could help prevent this issue and a potential solution for future cases that require excessive reduction forces as it prepares the tulip head and taper lock into a proper position for lock down.

Brand Name
ARX
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
LIFE SPINE
13951 quality drive
huntley IL 60142
Manufacturer (Section G)
LIFE SPINE
13951 quality drive
huntley IL 60142
Manufacturer Contact
angela batker
13951 quality drive
huntley, IL 60142
8478846117
MDR Report Key18960755
Report Number3004499989-2024-00002
Device Sequence Number15485340
Product Code NKB
UDI-Device Identifier00190837168322
UDI-Public(01)00190837168322(10)KJ55
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K220341D4846
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number175-035
Device Lot NumberKJ55
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2024
Initial Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale